Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 121, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2019, 8:37 PM CDT for Blaine County, Cherry County, Thomas County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2019, 8:37 PM CDT (01:37 UTC)
- Expired
- Jul 4, 2019, 9:15 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Cherry County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 20 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 8:50 PM CDT | HAIL 1.75 | 8 Ne Thedford, NE | TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 4:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2120 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
838
WUUS53 KLBF 050137
SVRLBF
NEC009-031-171-050215-
/O.NEW.KLBF.SV.W.0121.190705T0137Z-190705T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
837 PM CDT Thu Jul 4 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Cherry County in north central Nebraska...
Northwestern Blaine County in north central Nebraska...
Northeastern Thomas County in north central Nebraska...
* Until 915 PM CDT.
* At 837 PM CDT, a severe thunderstorm was located 10 miles west of
Purdum, or 10 miles northeast of Thedford, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Elsmere and Purdum.
This includes Highway 83 between mile markers 153 and 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4204 10057 4221 10053 4222 10017 4196 10021
TIME...MOT...LOC 0137Z 280DEG 19KT 4211 10046
HAIL...1.00IN
WIND...60MPH
$$
ET2 follow-up statements
228
WWUS53 KLBF 050156
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
856 PM CDT Thu Jul 4 2019
NEC009-031-171-050215-
/O.CON.KLBF.SV.W.0121.000000T0000Z-190705T0215Z/
Cherry NE-Blaine NE-Thomas NE-
856 PM CDT Thu Jul 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN CHERRY...NORTHWESTERN BLAINE AND NORTHEASTERN THOMAS
COUNTIES...
At 856 PM CDT, a severe thunderstorm was located 7 miles west of
Purdum, or 11 miles northeast of Thedford, moving southeast at 15
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Purdum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4203 10053 4219 10044 4214 10018 4196 10021
TIME...MOT...LOC 0156Z 293DEG 15KT 4208 10040
HAIL...1.75IN
WIND...60MPH
$$
ET653
WWUS53 KLBF 050215
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
915 PM CDT Thu Jul 4 2019
NEC009-031-171-050225-
/O.EXP.KLBF.SV.W.0121.000000T0000Z-190705T0215Z/
Cherry NE-Blaine NE-Thomas NE-
915 PM CDT Thu Jul 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY...
NORTHWESTERN BLAINE AND NORTHEASTERN THOMAS COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4203 10053 4219 10044 4214 10018 4196 10021
TIME...MOT...LOC 0215Z 275DEG 16KT 4207 10029
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:41 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 4, 6:41 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service North Platte NE 641 PM CDT Thu Jul 4 2019 .SHORT TERM...(This evening through Friday night) Issued at 340 PM CDT Thu Jul 4 2019 The primary forecast challenge through Friday night deals with thunderstorms and severe potential. A surface boundary / cool front bisecting the Sandhills should drop south tonight, which will be the focus for the storms. The atmosphere is primed for large hail, strong winds, and torrential rainfall. This evening and tonight... Convective initiation is underway across northwest Nebraska (Sheridan Co) as of 20z. A few thundershowers are also pulsing up and down along the differential heating boundary, roughly aligned with I-80, caused by a stubborn stratus deck over far SW Neb. Expect an increase in activity through the evening in the panhandle as CIN continues to erode and upper air support arrives in the form of an H5-7 shortwave. Severe indices suggest the potential for large hail, damaging winds, very heavy rain, and possibly a tornado. The 19z LBF RAOB shows a cap remaining around H7, while SPC mesoanalysis suggests it's quickly eroding (also shown by the showers). Instability is ample (MUCAPE 2000-3000j/kg) due to mid/upper 60s dew points and lifted index around -5. CAPE in the -10 to -30C hail growth zone is also rather fat. Deep layer shear has increased to around 40 kts in western Neb and around 30 kts central Neb, which is sufficient for organized and sustained convection. Short-term model guidance is in agreement with bringing the LLJ nose right into southwest Neb, which should increase low level shear. Current southeast surface winds are creating a veering profile and are not forecast to change much tonight. Thinking the greatest hail and tornado threat will be west of Hwy 61, where convective mode is more likely to be supercellular. Around 06z, storms should grow more upscale around the Hwy 83 corridor as they become more elevated and the wind profile becomes more unidirectional. Forecast soundings maintain plenty of DCAPE (1000+ j/kg) while the storms become clusters or a QLCS, adding to the damaging wind threat. Included heavy rain wording to the entire CWA as PWATs are well above climo, moisture transport vectors indicate a large fetch of moisture streaming up the Plains, and previous nights' rainfall totals have exceeded one inch. The greatest thunder coverage, and subsequent severe threat, should be out of the CWA by 12z. Generally followed a blend of the HRRR and NAMnest for storm timing. Friday and Friday night... Continued thunder mention as the region sits in easterly/upslope flow in the post fropa environment. Sufficient instability remains with the help of cooler temps aloft/steep lapse rates and continued moisture advection in the low levels. Deep layer shear is also supportive of severe potential. Concerns include effects from tonight's convection, location of outflow boundaries, the lack of an LLJ, and overall coverage (CAMs not as bullish). Cooled max temps slightly to account for mixed cloudiness, northeast flow at H85, and potential storms. Forecast highs range from upper 70s along the Pine Ridge to mid 80s far southwest. .LONG TERM...(Saturday through Thursday) Issued at 340 PM CDT Thu Jul 4 2019 The synoptic pattern into early next week suggests continued periodic thunderstorm chances and seasonable temperatures for western Nebraska. The area sits on the periphery of the Western US trough and southern Plains high, a favored area for storm tracks and in an environment supportive of strong convection. Various surface boundaries (quasi-stationary or warm front Sunday and cool front Tuesday) will add forcing and lift. Temperature-wise, highs should stick to the lower 80s through the weekend, then warm early next week under WAA and southerly flow at H85. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 634 PM CDT Thu Jul 4 2019 Scattered thunderstorms should develop across north central and southwest Nebraska, most thunderstorm development will be late tonight, however there are a few isolated thunderstorms across Cherry County this evening, but should remain south of KVTN. Lower ceilings are expected to move in tomorrow morning into the day tomorrow with MVFR conditions at times. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Snively LONG TERM...Snively AVIATION...Gomez
Hazardous weather outlook, Jul 4, 11:21 AM CDT, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1121 AM CDT Thu Jul 4 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-051630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1121 AM CDT Thu Jul 4 2019 /1021 AM MDT Thu Jul 4 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms will begin to develop during the late afternoon and early evening hours in the panhandle and northwestern Sandhills. Initially large hail, damaging winds and an isolated tornado will be possible. By evening as the isolated thunderstorms transition east, they will encounter favorable low level moisture and are expected to become more widespread in coverage. Heavy rain, hail and damaging winds will be the main severe threats later this evening into the overnight hours. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Daily thunderstorm chances continue this weekend and into next week. A marginal risk of severe weather exists across portions of the outlook area both Friday and Saturday, with hail, wind, and heavy rain being the main threats. Severe weather potential for Sunday and beyond is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening, especially west of Highway 83. Reports of hail, wind, and rainfall reports are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Local storm report, Jul 4, 6:27 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 26 N WHITMAN 42.42N 101.56W
07/04/2019 E2.00 INCH CHERRY NE PUBLIC
ESTIMATED HAIL SIZE. THREE WINDOWS BROKEN AT HOUSE.
&&
ETLocal storm report, Jul 4, 6:32 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 26 N WHITMAN 42.42N 101.56W
07/04/2019 M1.75 INCH CHERRY NE PUBLIC
ROOF DAMAGE AND WINDOWS DAMAGED/BROKEN. VERY STRONG WINDS
BUT NO WIND ESTIMATE AVAIL.
&&
ETLocal storm report, Jul 4, 6:54 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 27 N WHITMAN 42.43N 101.47W
07/04/2019 E1.75 INCH CHERRY NE PUBLIC
&&
ETLocal storm report, Jul 4, 7:09 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 18 NNW MULLEN 42.26N 101.22W
07/04/2019 E1.75 INCH CHERRY NE PUBLIC
&&
ETLocal storm report, Jul 4, 7:14 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG 18 NNW MULLEN 42.28N 101.18W
07/04/2019 CHERRY NE PUBLIC
TREE LIMBS DOWN AND BROKEN WINDOWS WITH WINDS ESTIMATED
AT LEAST 50-60 MPH.
0709 PM HAIL 18 NNW MULLEN 42.28N 101.18W
07/04/2019 E1.75 INCH CHERRY NE PUBLIC
&&
ETLocal storm report, Jul 4, 7:56 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 18 NW THEDFORD 42.16N 100.82W
07/04/2019 M1.00 INCH CHERRY NE PUBLIC
&&
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:38 PM CDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jul 4, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 62 min |
| Jul 4, 9:14 PM CDT | Special Weather Statement | LBF | Blaine | 46 min |
| Jul 4, 11:33 PM CDT | Special Weather Statement | LBF | Deuel | 27 min |
| Jul 4, 11:42 PM CDT | Special Weather Statement | LBF | Chase | 33 min |
| Jul 4, 11:47 PM CDT | Special Weather Statement | LBF | Gosper | 28 min |
| Jul 5, 12:02 AM CDT | Areal Flood Advisory | LBF | Deuel, Garden | 3 hr |
| Jul 5, 12:12 AM CDT | Flash Flood Warning | LBF | Frontier | 5 hr |
| Jul 5, 12:18 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 42 min |
| Jul 5, 12:32 AM CDT | Flash Flood Warning | LBF | Deuel, Garden | 5 hr |
| Jul 5, 12:42 AM CDT | Special Weather Statement | LBF | Keith | 33 min |
| Jul 5, 12:57 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 48 min |
| Jul 5, 1:00 AM CDT | Areal Flood Advisory | LBF | Chase | 2 hr |
| Jul 5, 1:07 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 38 min |
| Jul 5, 1:15 AM CDT | Special Weather Statement | LBF | Lincoln | 30 min |
| Jul 5, 1:22 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 23 min |
| Jul 5, 1:24 AM CDT | Areal Flood Advisory | LBF | Keith, Lincoln | 5 hr |
| Jul 5, 1:26 AM CDT | Special Weather Statement | LBF | Hayes | 49 min |
| Jul 5, 1:40 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Hayes, Hooker, Lincoln, Logan, McPherson and 1 more | 65 min |
| Jul 5, 1:48 AM CDT | Areal Flood Advisory | LBF | Hayes, Lincoln | 3 hr |
| Jul 5, 2:02 AM CDT | Areal Flood Advisory | LBF | Cherry, Sheridan | 4 hr |
| Jul 5, 2:08 AM CDT | Special Weather Statement | LBF | Sheridan | 37 min |
| Jul 5, 2:26 AM CDT | Special Weather Statement | LBF | Blaine, Custer, Loup, Thomas | 49 min |
| Jul 5, 2:35 AM CDT | Flash Flood Warning | LBF | Cherry, Sheridan | 3 hr |
| Jul 5, 2:39 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Garfield, Holt and 3 more | 51 min |
| Jul 5, 2:44 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Frontier, Hayes, Lincoln, Loup | 46 min |
| Jul 5, 2:52 AM CDT | Areal Flood Advisory | LBF | Hayes | 2 hr |
| Jul 5, 3:36 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Brown, Cherry, Garfield, Holt, Keya Paha and 2 more | 54 min |
| Jul 5, 3:44 AM CDT | Areal Flood Advisory | LBF | Custer, Lincoln | 3 hr |
| Jul 5, 3:46 AM CDT | Special Weather Statement | LBF | Custer | 59 min |
| Jul 5, 4:07 AM CDT | Areal Flood Advisory | LBF | Garfield, Holt, Loup, Rock | 3 hr |
| Jul 5, 4:29 AM CDT | Areal Flood Advisory | LBF | Boyd, Keya Paha | 3 hr |
| Jul 5, 4:33 AM CDT | Special Weather Statement | LBF | Garfield, Holt, Loup, Rock | 42 min |
| Jul 5, 4:42 AM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Jul 5, 9:14 AM CDT | Special Weather Statement | LBF | Frontier | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.